Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 18, 2016, 4:12 AM CST for 8 counties in Texas. It took effect at Feb 18, 2016, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 4:12 AM CST (10:12 UTC)
- In effect from
- Feb 18, 2016, 1:00 PM CST
- Expired
- Feb 18, 2016, 6:10 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3646 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS84 KLUB 181012 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 412 AM CST THU FEB 18 2016 TXZ024>026-029>031-035-036-040-041-181115- /O.CAN.KLUB.FW.A.0004.160218T1800Z-160219T0000Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY-TERRY- LYNN- 412 AM CST THU FEB 18 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR THE EASTERN SOUTH PLAINS AND THE EXTREME SOUTHEASTERN PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH INCREASING SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. HOWEVER...THE COMBINATION OF RELATIVE HUMIDITY BELOW 15 PERCENT AND WIND SPEEDS IN EXCESS OF 20 MPH FOR A THREE HOUR DURATION NECESSARY FOR A RED FLAG WARNING IS NOT LIKELY TO BE MET. $$ TXZ021>023-027-028-033-034-039-181900- /O.UPG.KLUB.FW.A.0004.160218T1800Z-160219T0000Z/ /O.NEW.KLUB.FW.W.0005.160218T1900Z-160219T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 412 AM CST THU FEB 18 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...BETWEEN 7 AND 15 PERCENT. * FUELS...VERY DRY. * IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. OUTDOOR BURNING IS STRONGLY DISCOURAGED AND IS ILLEGAL IN SOME COUNTIES WHERE OUTDOOR BURN BANS ARE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
2 follow-up statements
781 WWUS84 KLUB 182050 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CST THU FEB 18 2016 TXZ021>023-027-028-033-034-039-190100- /O.CON.KLUB.FW.W.0005.000000T0000Z-160219T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 250 PM CST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * HUMIDITY...BETWEEN 7 AND 15 PERCENT. * WIND...20 TO 30 MPH WITH HIGHER GUSTS AT THE 20 FOOT LEVEL. * FUELS...VERY DRY. * IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. OUTDOOR BURNING IS STRONGLY DISCOURAGED AND IS ILLEGAL IN SOME COUNTIES WHERE OUTDOOR BURN BANS ARE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
420 WWUS84 KLUB 190010 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 610 PM CST THU FEB 18 2016 TXZ021>023-027-028-033-034-039-190115- /O.CAN.KLUB.FW.W.0005.000000T0000Z-160219T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 610 PM CST THU FEB 18 2016 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DROPPED BELOW RED FLAG WARNING CRITERIA ACROSS THE AREA...HOWEVER ELEVATED FIRE WEATHER CONDITIONS WILL EXIST TILL AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:44 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 18, 3:44 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 344 AM CST THU FEB 18 2016 .SHORT TERM... WARM AND BREEZY TODAY AS AN UPPER LEVEL RIDGE AXIS SHIFTS TO THE EAST OF THE FCST AREA AND AS A STRONG SHORT WAVE TROUGH LIFTS ACROSS THE GREAT BASIN. INCREASING SWLY MID-LEVEL FLOW FROM NRN MEXICO ACROSS THE SRN HIGH PLAINS WILL SPREAD EVEN WARMER AIR OFF THE MEXICAN PLATEAU ACROSS WEST TEXAS. PROGGED THICKNESS INCREASES SUGGEST 5 TO 10 DEGREES WARMER...MOST LIKELY IN THE 6 TO 8 DEGREE RANGE AS DOWNSLOPE COMPONENT TO WARMING MINIMIZED WITH LOW LEVEL FLOW NOT LIKELY TO MOVE ANY FURTHER THAN ABOUT 220-230 DEGREES. THIS WILL STILL PUSH TEMPS WELL INTO THE 80S...MOSTLY MIDDLE 80S ACROSS THE FCST AREA...WITH THE DAILY RECORD HIGH OF 83 AT LUBBOCK UNDER SERIOUS JEOPARDY OF BEING BROKEN. WIND FCST A BIT INTERESTING WITH A BIFURCATED PATTERN SETTING UP. ONE STREAK OF STRONGER WINDS WILL EXTEND FROM THE NWRN PART OF THE FCST AREA NWD INTO THE CNTL PLAINS ASSOCIATED WITH A MID-LEVEL JET STREAK EJECTING AHEAD OF THE GREAT BASIN TROUGH. THIS MAX WILL SAG SWD WITH TIME...SO BY LATE AFTN EVEN SWRN ZONES SHOULD GET IN ON THE ACT. OTHER STREAK OF STRONGER WINDS WILL BE CENTERED TO OUR EAST ASSOCIATED WITH PRESSURE FALLS TO THE EAST OF A SFC TROUGH/PSEUDO DRYLINE THAT WILL MOVE EWD INTO THE FCST AREA. WRN EXTENSION OF THAT AREA OF WINDS WILL END UP ACROSS THE ROLLING PLAINS. SFC WINDS OF 20- 30 MPH EXPECTED IN THESE TWO AREAS WITH A RELATIVE MINIMA BETWEEN THEM. BOUNDARY LAYER WILL HAVE A TOUGH TIME DECOUPLING TONIGHT...LIKELY NOT UNTIL LATE. AS A RESULT ANOTHER BREEZY AND MILD NIGHT IS EXPECTED AS EVIDENCED IN MOS GUIDANCE. .LONG TERM... PRIMARY CHANGES TO THE EXTENDED FORECAST CONSISTED OF LOWERING PRECIP CHANCES ON SUN...INTRODUCING 20-30 POPS MON AND MON NIGHT WHILE TRIMMING HIGH TEMPS 2-5 DEGREES ON MONDAY. FRIDAY BEGINS WITH SEMI-ZONAL FLOW FOLLOWING A TROUGH PASSAGE WELL NORTH OF THE REGION TONIGHT. A MARGINAL COLD FRONT ATTENDANT TO THIS TROUGH SHOULD STALL ROUGHLY OVER THE NERN QUARTER OF OUR CWA BY MIDDAY FRIDAY. TEMPS AHEAD OF THIS FRONT COULD WARM MORE SUBSTANTIALLY THAN PRESENTLY INDICATED...ALTHOUGH OCCASIONALLY THICK CIRRUS THROUGHOUT THE DAY AHEAD OF A MINOR TROUGH SHOULD SERVE TO SQUELCH HIGHS A BIT MORE THAN TODAY. PASSAGE OF SAID TROUGH BY EARLY SAT MORNING WILL NUDGE A MODEST COLD FRONT THROUGH THE PANHANDLE DURING THE DAY. DIMINISHING HIGH CLOUDS BY THIS POINT ALONG WITH A SURFACE THERMAL RIDGE FROM THE SOUTH PLAINS INTO THE ROLLING PLAINS SUGGESTS SATURDAY COULD SEE THE "HOTTEST" TEMPERATURES OF THIS WARM SPELL. FOR A COUPLE DAYS NOW THE RAW ECMWF HAS PROGGED HIGHS AROUND 90 DEGREES IN OUR SERN COUNTIES WHICH MAY NOT BE UNREALISTIC GIVEN W-NW DOWNSLOPE WINDS FURTHER AIDING COMPRESSIONAL WARMING AHEAD OF THE FRONT. BY SUNDAY...A MORE ROBUST COLD FRONT REMAINS IN THE OFFING AHEAD OF A PATTERN CHANGE FROM ZONAL FLOW TO UNSETTLED NW FLOW. BEST AVAILABLE MOISTURE ON SUNDAY WILL SIMPLY BE DISPLACED TOO FAR E-SE OF OUR REGION FOR ANY MEANINGFUL PRECIP CHANCES...BUT HAVE RETAINED LOW THUNDER CHANCES IN OUR FAR SERN COUNTIES NEAREST THIS MOISTURE AS ELEVATED FN ASCENT IS STILL PROGGED TO IMPROVE AS WEAK HEIGHT FALLS ARRIVE IN CYCLONIC W-NW FLOW. BETTER DEEP LAYER SATURATION IS FAVORED FROM MON-EARLY TUE AS A STRONG UPPER JET IN NW FLOW DELIVERS A SERIES OF COMPACT TROUGHS. RELATIVELY LARGE RESIDENCE TIME OF THIS LIFT JUXTAPOSED WITH A NW-SE ELEVATED BAROCLINIC ZONE FITS THE BILL FOR DECENT RAIN CHANCES EARLY NEXT WEEK - SO MUCH SO THAT WE LEFT THE SUPERBLEND POPS LARGELY INTACT. A FAIR CONTRIBUTION OF GULF OF MEXICO MOISTURE IS APPARENT ON THE ECMWF AND GFS AS WINDS VEER ISENTROPICALLY FROM ERLY-SRLY ALOFT. AT THE VERY LEAST...INCREASED CLOUDS WITHIN THIS COOL UPSLOPE REGIME SPELL AN OPPORTUNITY FOR BLO NORMAL HIGH TEMPS FOR A WELCOME CHANGE. .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTN ACROSS THE WRN THIRD OF THE FCST AREA AS A PSEUDO-DRYLINE SHIFTS EWD INTO THE SOUTH PLAINS AND WILL CONVERT FIRE WX WATCH TO RED FLAG WARNING FOR THAT AREA. BEST MID LEVEL WINDS WILL COME OVER THE SANGRE DE CRISTOS ONTO THE PLAINS FROM THE TX/OKLA PANHANDLES AND SE COLO/SW KS EWD. SRN EXTENSION OF THAT WIND MAX WILL DROP DOWN INTO THE NWRN SOUTH PLAINS WITH 700 MB WIND SPEEDS OF 40-45 KTS. WEST OF THE DRYLINE RH WILL DROP TO SINGLE DIGITS TO LOW TEENS. THREE HOUR CRITERIA LIKELY TO BE MET ALONG AND WEST OF A TULIA TO DENVER CITY LINE. EAST OF THAT...PARTICULARLY OFF THE CAPROCK...WINDS WILL STAY BACKED A BIT MORE TOWARD DUE SOUTH WHICH SHOULD HOLD LOW LEVEL MOISTURE IN PLACE BETTER. EXPECTING DEW POINT TEMPS TO HOLD IN THE MID 30S TO LOWER 40S LEADING TO MINIMUM RH OF 15 TO 25 PCT OFF THE CAP. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR TXZ021>023-027-028-033-034-039. && 07/93
Hazardous weather outlook, Feb 18, 4:05 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 405 AM CST THU FEB 18 2016 TXZ021>044-191015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 405 AM CST THU FEB 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM UNTIL 7 PM CST FOR THE WESTERN SOUTH PLAINS AND THE FAR SOUTHWEST PANHANDLE. VERY BREEZY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND BRITTLE VEGETATION COULD CREATE RAPID WILDFIRE GROWTH. ELSEWHERE...AN ELEVATED WILDFIRE DANGER IS EXPECTED THIS AFTERNOON...HOWEVER CONDITIONS WILL BE LESS VOLATILE FOR LARGE WILDFIRES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.